Advertisement

Jump to content


Photo

Diarrhea with dulcolax?


  • Please log in to reply
8 replies to this topic

#1 Petal36

Petal36

    Regular Member

  • Members
  • PipPip
  • 38 posts

Posted 07 April 2007 - 05:08 AM

Advertisement
Hi, I have recently switched from IBS-D to IBS-C. I suffer badly from the feeling of incomplete evacuation and after not going to the toilet properly for over 4 days, took Dulcolax for the first time. I only took one tablet before going to bed and woke this morning with gassy pains at about 5am. I finally went to the toilet at about 8am but instead of passing a well formed poop (wishful thinking!)I just passed a smallish amount of diarrhea. I have since been another two times (d again) but still don't feel I have emptied my bowel properly and still have the horrible IE feeling, my bottom also feels uncormfortable and sore. Has this happened to anyone else?


Advertisement

#2 Dana_S

Dana_S

    Prolific Member

  • Members
  • PipPipPip
  • 234 posts

Posted 07 April 2007 - 06:04 AM

Hi Petal. You might have more bm's to come -- but I'm not sure of the dose of Dulcolax. Is it recommended to take 1 or 2? Maybe you needed 2. Or, maybe dulcolax isn't the stimulant for you when you need to go.More likely -- When you haven't gone for a while there can be a lot of hard dry stool in the lower rectum and sometimes diarrhea makes it's way around it. After 4 days I would suggest using a glycerin suppository today to loosen up and release anything that's stuck in there. The soreness you feel in the rectal area is very common from diarrhea and straining and constipation. So is IE, however, there's a difference between having IE and actually having to poop more -- in IBS, your rectum or colon contracts more than usual or you SENSE it more than another person would -- and it feels like there's more stool.But, after 4 days of food I assume there's more than just the amount of diarrhea you released. Give the gylcerin suppository a shot.Dana

#3 Petal36

Petal36

    Regular Member

  • Members
  • PipPip
  • 38 posts

Posted 07 April 2007 - 06:19 AM

Thanks Dana for the advice,I have used the dulcolax suppositories before and they really stung and made me feel uncomfortable for days after. I believe glycerin suppositories are more gentle? I'll give them a go and let you know how I get on!Although as i'm feeling uncomfortable today from the d, I might leave it for a day, as I don't want to aggravate my stomach more. I'm so sick of feeling like this. I started IBS-D six months ago and now seem to have switched to IBS-C. I also get terrible gassy cramps, IE and rectal pain. I'd give anything to pass a normal looking poop. I've started to become obsessed with my bowel habits. I hate IBS! Posted Image Tracey

#4 Dana_S

Dana_S

    Prolific Member

  • Members
  • PipPipPip
  • 234 posts

Posted 07 April 2007 - 06:39 AM

Tracey, fyi, the suppository doesn't impact your stomach, just the lower colon.Dana

#5 fizzixgal

fizzixgal

    Prolific Member

  • Members
  • PipPipPip
  • 113 posts
  • Country:Afghanistan

Posted 07 April 2007 - 08:12 AM

Tracey, for what it's worth, Dulcolax has affected me the same way, even with two tablets (2 is recommended, up to a max of 3). It might be as Dana says, hard stool in the rectum that's blocking the way. For me, both stimulant and osmotic laxatives seem to make my colon go into spasm, there's a lot of pain and a feeling that my bowels aren't working at all, then with stimulants the diarrhoea comes little by little and it can take two days to stop coming. I don't use them any more.I've never tried the Dulcolax suppositories but glycerin suppositories usually don't do much for me, YMMV though. (I prefer Fleet enemas, personally.)Hope you find relief soon!

#6 Petal36

Petal36

    Regular Member

  • Members
  • PipPip
  • 38 posts

Posted 07 April 2007 - 08:52 AM

Thanks fizzixgal, just having someone else that understands is a help - its not something you can easily talk about in everyday conversation!Like you, i'm going a little every hour (i've been 5 times now)and my stomach feels horrible and bloated and I still have the horrible feeling of IE. Could there still be hard stool matter left behind after going so much? I've never used an enema before. I'm from the UK so i'm not sure if I can buy them or have to get them by prescription.

#7 fizzixgal

fizzixgal

    Prolific Member

  • Members
  • PipPipPip
  • 113 posts
  • Country:Afghanistan

Posted 07 April 2007 - 02:26 PM

Tracey, enemas aren't a cure-all for me either, I just find them more effective than suppositories. Usually I will have at least one large movement within an hour afterward, but sometimes the enema solution will pass both before and after in small amounts, and there can be diarrhoea and an uncomfortable feeling for the rest of the day. I use it only if I know that I would feel worse without it. I'm not sure whether they're available without a script in the UK but isn't the US usually stricter about controlling sale of health products? Ask your pharmacist, s/he should know.

#8 Petal36

Petal36

    Regular Member

  • Members
  • PipPip
  • 38 posts

Posted 08 April 2007 - 02:42 AM

Hi All,I actually had a bowel movement this morning, although I probably have some of the Dulcolax left inside me from the day before. My question is - Do any of you guys pass thinner than average stools? Since I started my IBS symptoms about 6 months ago, I have hardly passed what I would call a normal sized stool. At first I started with IBS-D so took psyllium husk which did make my stools a little bigger, but now I have switched to IBS-C, so have stopped the psyllium for the time being as it seems to make the C worse. The average size stool I produce is about the width of my thumb and even after going I'm still left with the IE feeling. My stools aren't ribbon like just narrow. Is this common with IBS?. Any advice would be appreciated as I'm such a worrier and am worried some kind of obstruction could be causing this.Tracey

#9 lorilou

lorilou

    Prolific Member

  • Members
  • PipPipPip
  • 808 posts

Posted 08 April 2007 - 06:08 AM

yes, little stools are common... I never got enough relief until I on purpose liquified my stools with miralax and MOM- now i can go decently. its kinda gross but hey you gotta do what you gotta do!!!





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here